MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 EXPAND 212® HELICAL STONE BASKET

C.R. BARD, INC. (COVINGTON) -1018233 EXPAND 212® HELICAL STONE BASKET
Model Number 040415
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the helical basket bent, so it was not able to be closed properly.
 
Event or Problem Description
It was reported that the helical basket was bent hence, it could not be closed properly.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be "inadequate material/ packaging configuration".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warnings: ¿ some objects may be too large to be removed endoscopically using a retrieval device.The use of fluoroscopy and/or x-ray to determine the size of the object is recommended; do not use the expand® 212 helical stone basket if the object is too large to be removed endoscopically.¿ after use this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable laws and regulations.¿ this is a single use device.Do not resterilize any portion of this device.Reuse and/or repacking may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Objects that are too large to be recovered through the sheath or through the scope channel will require the scope and basket to be removed simultaneously from the urinary tract.If resistance is encountered during advancement or withdrawal of the device, stop and determine the source of resistance, as continued resistance may damage the device and could result in patient injury.Take action to alleviate the resistance.Where necessary, use of a lithotrite may be required to reduce the stone burden within the basket, provided that no direct contact is made with the stone basket." the device was not returned.

Brand Name
EXPAND 212® HELICAL STONE BASKET
Common Device Name
HELICAL STONE BASKET
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11748494
Report Number1018233-2021-02459
Device Sequence Number4268581
Product Code FFL
UDI-Device Identifier00801741076473
UDI-Public(01)00801741076473
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Model Number040415
Device Catalogue Number040415
Device Lot NumberGFEY2510
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown